Acta Mathematica Hungarica

, Volume 103, Issue 1, pp 107–138

Gromov hyperbolicity through decomposition of metric spaces

  • José M. Rodríguez
  • Eva Tourís

DOI: 10.1023/B:AMHU.0000028240.16521.9d

Cite this article as:
Rodríguez, J.M. & Tourís, E. Acta Mathematica Hungarica (2004) 103: 107. doi:10.1023/B:AMHU.0000028240.16521.9d


We study the hyperbolicity of metric spaces in the Gromov sense. We deduce the hyperbolicity of a space from the hyperbolicity of its “building block components”. These results are valuable since they simplify notably the topology of the space and allow to obtain global results from local information. We also study how the punctures and the decomposition of a Riemann surface in Y-pieces and funnels affect the hyperbolicity of the surface.

Gromov hyperbolicitydecompositionhyperbolic Riemann surfaces

Copyright information

© Kluwer Academic Publisher/Akadémiai Kiadó 2004

Authors and Affiliations

  • José M. Rodríguez
    • 1
  • Eva Tourís
    • 1
  1. 1.Departamento de MatematicasUniversidad Carlos III de MadridLeganes, MadridSpain